Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 25, 2006, 5:30 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 25, 2006, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 199 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 252232 SVRGRB WIC069-085-252315- /O.NEW.KGRB.SV.W.0113.060725T2230Z-060725T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 530 PM CDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 615 PM CDT * AT 528 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED WEST OF TRIPOLI...OR ABOUT 29 MILES NORTHEAST OF MEDFORD...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRIPOLI BY 540 PM... BRADLEY BY 610 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4590 9018 4539 9017 4545 8967 4590 8973 $$ ECKBERG
3 follow-up statements
000 WWUS53 KGRB 252244 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 540 PM CDT TUE JUL 25 2006 WIC069-085-252315- /O.CON.KGRB.SV.W.0113.000000T0000Z-060725T2315Z/ ONEIDA WI-LINCOLN WI- 540 PM CDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR LINCOLN AND ONEIDA COUNTIES... AT 536 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TRIPOLI OR ABOUT 31 MILES WEST OF RHINELANDER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF MINOCQUA. THE THUNDERSTORMS WERE MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WILLOW LAKE BY 550 PM... WILLOW RESERVOIR BY 555 PM... BRADLEY BY 610 PM... HEAFFORD JUNCTION BY 615 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4590 9018 4539 9017 4545 8967 4590 8973 $$ ECKBERG
000 WWUS53 KGRB 252306 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT TUE JUL 25 2006 WIC069-085-252315- /O.CON.KGRB.SV.W.0113.000000T0000Z-060725T2315Z/ ONEIDA WI-LINCOLN WI- 605 PM CDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR LINCOLN AND ONEIDA COUNTIES... AT 603 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS. THE FIRST SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF TRIPOLI AND WAS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THE SECOND SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF SPIRT FALLS. THE STORMS WERE MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL ONEIDA COUNTY BETWEEN TRIPOLI AND WILLOW RESERVOIR THROUGH 615 PM... SPIRIT FALLS BY 615 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4584 9018 4528 9012 4533 8973 4583 8972 $$ ECKBERG
000 WWUS53 KGRB 252315 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 615 PM CDT TUE JUL 25 2006 WIC069-085-252325- /O.EXP.KGRB.SV.W.0113.000000T0000Z-060725T2315Z/ ONEIDA WI-LINCOLN WI- 615 PM CDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN AND ONEIDA COUNTIES EXPIRED AT 615 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS THROUGH 7 PM. LAT...LON 4584 9018 4528 9012 4533 8973 4583 8972 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUL 25 2006 .SHORT TERM...TONIGHT AND WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS NORTH CENTRAL AND WESTERN WISCONSIN THIS AFTERNOON. MORE STORMS WILL FORM DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE STORMS SHOULD ORGANIZE INTO AN MCS OVERNIGHT...BRINGING BENEFICIAL RAINS TO DROUGHT STRICKEN AREAS OF THE FORECAST AREA. WILL MENTION THAT SOME STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. WENT NEAR GUIDANCE TONIGHT FOR LOWS. ANY ONGOING CONVECTION SHOULD DIMINISH TOMORROW MORNING...THEN MORE STORMS COULD REFIRE AGAIN TOMORROW AFTERNOON. THE SEVERITY OF THE STORMS WILL DEPEND ON HOW MUCH SUNSHINE WE GET. NEW SPC OUTLOOK HAS SHIFTED THE DAY 2 SLIGHT RISK INTO NORTHEAST WISCONSIN. NORTH CENTRAL AND PORTIONS OF CENTRAL WISCONSIN WERE REMOVED IN THE LATEST UPDATE. WILL NOT BE TOO FANCY ON WORDING FOR TOMORROW DEPENDING ON TIMING OF PRECIPITATION EXITING THE REGION TONIGHT AND HOW SOON CONVECTION WILL FORM DURING THE DAY WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...PRECIP CHCS AND TEMPS WILL BE THE MAIN CONCERNS. MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE FCST TODAY. IN THE EARLY PART OF THE PERIOD...HAVE ADDED SOME RESOLUTION TO POPS...BRINGING A DRY PERIOD FROM LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. ANY LINGERING CONVECTION ON WEDNESDAY EVG SHOULD DISSIPATE WITH THE LOSS OF DAYTIME INSTABILITY...ESP WITH THE UPPER SUPPORT SHIFTING TO OUR EAST. WEAK HIGH PRESSURE WILL RESIDE OVER WI ON THURSDAY...WITH ONLY WEAK UPPER SUPPORT...AND POSSIBLY LK BREEZES TO PROVIDE A TRIGGER. MOST OF THURS NIGHT SHOULD BE DRY...ALTHOUGH MODELS SHOW DEVELOPING WAA AND AN INCREASE IN MID-LEVEL INSTABILITY...LEADING TO A SMALL CHC OF ELEVATED CONVECTION OVER OUR NW COUNTIES. MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE COLD FRONT FOR LATE IN THE WORK WEEK...AND NOW SUGGEST THAT IT WILL NEVER COMPLETELY MOVE THROUGH GRB CWA. GIVEN THE TRENDS OF THE PAST 3 DAYS... AND BETTER MODEL AGREEMENT ON A ZONAL FLOW ALOFT...FEEL THAT THIS FRONT WILL EVENTUALLY ALIGN ITSELF NEAR OUR NORTHERN COUNTIES OVER THE WEEKEND...THEN POSSIBLY LIFT NORTH OF WI EARLY NEXT WEEK. HAVE ADJUSTED POPS TO BETTER DEPICT THIS SCENARIO. TEMPS HAVE BEEN ADJUSTED UPWARD THROUGHOUT THE EXTENDED PERIOD...AND MAY NEED TO BE BUMPED UP SOME MORE WITH SUBSEQUENT FCSTS...ESP ON MON/TUES. OVERALL...EXPECT ABOVE TO MUCH ABOVE NORMAL TEMPERATURES DURING THE PERIOD. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 4:00 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT TUE JUL 25 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. SOME OF THE STORMS COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. DEPENDING ON HOW MUCH CLOUDINESS LINGERS DURING THE MORNING...THERE IS A SLIGHT CHANCE OF SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS NORTHEAST WISCONSIN WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND NORTHEAST WISCONSIN...FROM LATE THURSDAY NIGHT THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS...WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY. LMZ521-522-541>543-564-262100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA TONIGHT AND WEDNESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF STURGEON BAY... FROM FRIDAY THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS... WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 25, 4:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL THREE LAKES 45.79N 89.16W
07/25/2006 M0.50 INCH ONEIDA WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 25, 4:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 NE THREE LAKES 45.82N 89.12W
07/25/2006 E1.00 INCH ONEIDA WI PUBLIC
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:06 PM CDT | Special Marine Warning | GRB | 84 min | |
| Jul 24, 8:14 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jul 24, 9:51 PM CDT | Special Marine Warning | GRB | 77 min | |
| Jul 25, 4:33 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 57 min |
| Jul 25, 6:07 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 53 min |
| Jul 25, 6:25 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.